Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 458, NWS Tallahassee, FL

October 1, 2015Colquitt County, Cook County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 1, 2015, 6:59 PM EDT for Colquitt County, Cook County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2015, 6:59 PM EDT (22:59 UTC)
Expired
Oct 1, 2015, 7:45 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Colquitt County, GA, Cook County, GA

The radar

The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS52 KTAE 012259
SVRTAE
GAC071-075-012345-
/O.NEW.KTAE.SV.W.0458.151001T2259Z-151001T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
659 PM EDT THU OCT 1 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 745 PM EDT

* AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SPARKS...OR
  NEAR ADEL...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ADEL...SPARKS...LENOX...ELLENTON...LACONTE...COOK CO A/P...COOL
  SPRING...REED BINGHAM STATE PARK...CROSLAND...STAUNTON...
  BARNEYVILLE...FLAT FORD AND WAGON WHEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3129 8343 3114 8337 3109 8368 3132 8365
TIME...MOT...LOC 2258Z 099DEG 4KT 3119 8348 

HAIL...1.00IN
WIND...60MPH
 
$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:48 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Oct 1, 3:48 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT THU OCT 1 2015

.Near Term [Through Tonight]...
Latest radar at 19Z showed numerous showers and a few
thunderstorms developing in a weak convergence zone from FZG-VLD-
CTY, or roughly in the Interstate-75 corridor. This was well-
forecast by convection- allowing models, which indicate a westward
expansion through the rest of the afternoon and evening into areas
roughly northeast of a Dothan to Tallahassee line. Given their
performance thus far, and the trend toward northeasterly low-mid
level flow, we have generally followed the convection-allowing
models, although with slightly muted PoPs. The end result is a
chance of rain showers in most areas tonight, starting in the east
and transitioning to the west. Lows should be in the 60s in most
areas.

.Short Term [Friday Through Saturday Night]...
As upper trough cuts off over Alabama tonight, a backdoor front
will push into the forecast area from the northeast. A cooler
airmass and overcast skies will be in store for Friday for the
entire forecast area. With deep cyclonic flow in place, scattered
showers will be possible on Friday, but rainfall should generally
be light. Expect highs on Friday to range from the upper 60s in
the north to the mid 70s in the south.

The upper low will hang around through Saturday, keeping skies
cloudy and temperatures cool. A few isolated showers will still be
possible on Saturday, but any rain should be light. The heaviest
axis of precip will remain well to the northeast.

.Long Term [Sunday Through Thursday]...
The upper low will finally begin to slide east then northeast on
Sunday. However, with deep cyclonic flow still in place, a few
scattered showers cannot be ruled out. Temperatures will remain
pleasant, with highs in the 70s. By early to mid next week, the
upper flow will become much more zonal with dry conditions and
seasonable temperatures returning.

&&

.Aviation...
[Through 18Z Friday] Fairly widespread stratus has lingered over
southeast Alabama and the Florida Panhandle, maintaining MVFR
CIGS at ECP and DHN into the afternoon. Intermittent MVFR CIGS
have also been observed at ABY, and can't be ruled out at TLH or
VLD either during the afternoon hours. The general trend should be
toward IFR CIGS in the evening, with these lower CIGS possibly
lasting through the end of the TAF period (18Z Friday). In fact, a
ceiling of some sort (MVFR or lower) seems likely through much of
the weekend as the area stays in moist northeasterly flow. Rain
showers will be possible at most of the terminals - more likely in
the east in the afternoon and evening (VLD, TLH, ABY), and in the
west later overnight and tomorrow morning (ECP and DHN).

&&

.Marine...
North to northwest winds will dominate the marine waters through
early next week. Conditions will likely reach exercise caution
levels tonight and persist through the weekend. Winds may briefly
reach advisory levels on Saturday or Sunday.

&&

.Fire Weather...
With RH values above 50 percent through the weekend, hazardous
fire weather conditions are not expected through Sunday.

&&

.Hydrology...
Water levels in the rivers and streams over the western portion
of the area should continue to fall over the next several days.
Rainfall amounts through the weekend are expected to be minimal
with no additional flooding concerns anticipated.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   68  74  62  73  61 /  30  30  20  20  20
Panama City   67  74  63  73  63 /  30  30  20  20  20
Dothan        64  68  58  67  57 /  50  40  20  20  20
Albany        64  69  59  68  59 /  50  40  30  30  30
Valdosta      65  72  60  71  60 /  50  30  20  30  30
Cross City    70  79  63  77  63 /  50  20  20  20  20
Apalachicola  67  76  63  75  63 /  30  30  20  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...LAMERS
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...LAMERS
MARINE...CAMP
FIRE WEATHER...FIEUX
HYDROLOGY...CAMP

In the hours before

Special weather statement, Oct 1, 5:42 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT THU OCT 1 2015

GAZ147-159-160-012215-
LOWNDES GA-BROOKS GA-COOK GA-
542 PM EDT THU OCT 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROOKS...SOUTHERN
COOK AND NORTHWESTERN LOWNDES COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HAHIRA...OR 11 MILES SOUTHWEST OF
ADEL. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADEL...VALDOSTA...HAHIRA...MORVEN...CECIL...PINE VALLEY...I-75 AT
EXIT 29...BARNEY...GREGGS AND COOK CO A/P.

LAT...LON 3087 8356 3103 8361 3103 8357 3107 8358
      3120 8333 3113 8331 3112 8332 3110 8332
      3108 8330 3104 8328 3102 8328 3092 8325
TIME...MOT...LOC 2141Z 256DEG 2KT 3098 8350

JLF
Special weather statement, Oct 1, 6:50 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT THU OCT 1 2015

GAZ146-147-012330-
COLQUITT GA-COOK GA-
650 PM EDT THU OCT 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOK AND
NORTHEASTERN COLQUITT COUNTIES UNTIL 730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPARKS...OR NEAR ADEL...MOVING WEST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADEL...SPARKS...LENOX...ELLENTON...LACONTE...COOK CO A/P...
BARNEYVILLE...FLAT FORD...COOL SPRING...WAGON WHEEL...REED BINGHAM
STATE PARK AND STAUNTON.

LAT...LON 3128 8342 3113 8342 3110 8364 3131 8363
TIME...MOT...LOC 2250Z 092DEG 7KT 3120 8347

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 5:42 PM EDTSpecial Weather StatementTAECook33 min
Oct 1, 6:50 PM EDTSpecial Weather StatementTAECook40 min
Oct 1, 7:38 PM EDTAreal Flood AdvisoryTAEBrooks, Thomas2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.